Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

August 10, 2021Lebanon County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 10, 2021, 5:52 PM EDT for Lebanon County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 5:52 PM EDT (21:52 UTC)
Expired
Aug 10, 2021, 6:30 PM EDT
In force
38 min
Issued by
NWS State College, PA
Hail
0.00 in
Wind
55

County Lebanon County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS81 KCTP 102152
SPSCTP

Special Weather Statement
National Weather Service State College PA
552 PM EDT Tue Aug 10 2021
 
PAZ057-059-065-066-102230-
Lancaster PA-York PA-Lebanon PA-Dauphin PA-
552 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northwestern
Lancaster, northwestern York, southeastern Dauphin and southwestern
Lebanon Counties through 630 PM EDT...

At 551 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Indiantown Gap to Palmyra to near
Valley Green. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lebanon, Hershey, Elizabethtown, Middletown, Mount Joy, Palmyra,
Steelton, Annville, Hummelstown, Cornwall, Maytown, Campbelltown,
Valley Green, Manchester, Pleasant Hill, Marietta, Sand Hill,
Highspire, Lebanon South and Cleona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4046 7640 4032 7637 4006 7656 4001 7691
      4011 7698 4029 7668 4044 7674
TIME...MOT...LOC 2151Z 264DEG 21KT 4044 7664 4030 7659 4013 7673 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 5:37 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 10, 5:37 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service State College PA
537 PM EDT Tue Aug 10 2021

.SYNOPSIS...
A steamy and sweltering late-summer heat wave will impact much
of Central PA through Friday. The most intense heat and humidity
combination will be felt across south central and southeastern
parts of the area with widespread highs in the low to mid 90s
and heat index values reaching the triple digits. The hot and
humid conditions will also set the stage for daily rounds of
scattered strong to marginally severe thunderstorms. Expect
relief from the heat to arrive by the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Late afternoon diurnal maximum has passed, but still watching a
handful of marginal cells over the Lower Susq River Valley which
may be capable of some strong wind gusts through dusk. Gradual
decrease in clouds will take place later this evening through
late tonight with areas of fog expected in areas that rained. It
will remain very muggy thru the night with only isold/sct SHRA
in the north for the second half of the area.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
It looks like a repeat of today for temps, and a very weak short
wave trough will slide overhead during the day. It may actually
go overhead too early/quickly to line up with the peak heating
and instability. Will paint a broadbrush of chc PoPs for mainly
the aftn. Bigger story is the story we've told for some time,
now. Heat Advy will be in effect for about half of the area for
the afternoon as HI reach into the lower hundreds. Later shifts
may have to keep a close eye on the potential for an upgrade to
a warning, but Wed looks like a solid advy with only 30pct chc
of getting >=105 for more than an hour anywhere. The highest
numbers will be in the far SErn cities.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A long-wave trough finally breaks down the ridge late in the
week with Friday perhaps turning out a couple of degs cooler,
but still above 90 for most places south of I-80 and east of
I-99. Models differ with the timing of the sfc cold fropa in the
Fri- Sat time frame. The ECMWF deterministic run pushes it
through with numerous showers and tstms late in the day / early
evening Fri, while the slower GFS holds the cold fropa until the
more stable Fri overnight hours, with less convection.

Showers may linger across the south Saturday as the cold front
slows down through Maryland and Virginia. Otherwise, the weekend
looks pleasant - cooler and much less humid as high pressure
builds in from the north and west.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Several areas of convection across PA early this evening, mostly
over the southern half of central PA. Elsewhere, VFR is
predominant with hazy skies across the region. Convection will
wind down after sunset with VFR, but hazy conditions overnight
and first half of tomorrow. More afternoon convection possible
next few days as region in the middle of a very warm and humid
weather pattern.

Outlook...

Wed...AM low cigs possible NW Mtns. Scattered PM tsra impacts
possible.

Thu-Sat...Scattered PM tsra impacts possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM EDT Wednesday for PAZ028-036-
046-049>053-056>059-063>066.
Heat Advisory from noon to 7 PM EDT Thursday for PAZ019-
025>028-036-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...DeVoir/Dangelo
SHORT TERM...Dangelo
LONG TERM...Lambert/Gartner
AVIATION...Ross/DeVoir
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1258 PM EDT Tue Aug 10 2021

PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga-
Northern Lycoming-Sullivan-
1258 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-036-046-049>053-056>059-063>066-111700-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1258 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>027-045-111700-
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
1258 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 10, 4:14 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Tue Aug 10 2021

PAZ028-102045-
Juniata PA-
414 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of Juniata County
through 445 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walnut, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mcalisterville, Spruce Hill, Mexico, Walnut, Mifflintown, Port Royal,
Thompsontown, Mifflin and East Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4049 7762 4054 7757 4058 7750 4061 7750
      4069 7729 4063 7712 4060 7709 4059 7717
      4058 7718 4056 7717 4052 7729 4042 7750
TIME...MOT...LOC 2013Z 241DEG 26KT 4053 7745

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Aug 10, 4:31 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service State College PA
431 PM EDT Tue Aug 10 2021

PAZ018-019-025-026-102100-
Northern Centre PA-Blair PA-Huntingdon PA-Southern Centre PA-
431 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Huntingdon, southwestern Centre and northeastern Blair Counties
through 500 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bald Eagle, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
State College, Tyrone, Park Forest Village, Stormstown, Bald Eagle,
Warriors Mark, Pine Grove Mills, Ramblewood, Port Matilda, Sandy
Ridge, Birmingham, Franklinville, Rock Springs and Black Moshannon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4059 7822 4072 7836 4073 7835 4090 7807
      4074 7781
TIME...MOT...LOC 2031Z 235DEG 29KT 4072 7821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Aug 10, 4:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
448 PM EDT Tue Aug 10 2021

PAZ056-063-102115-
Perry PA-Cumberland PA-
448 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern
Cumberland and southeastern Perry Counties through 515 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shermansdale, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enola, Schlusser, Wormleysburg, Marysville, Newport, Duncannon, West
Fairview, New Bloomfield, Carlisle Springs, Wertzville and
Shermansdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4034 7729 4045 7726 4053 7703 4045 7698
      4042 7702 4037 7702 4036 7700 4036 7694
      4035 7693 4032 7691 4029 7692 4027 7691
      4021 7728
TIME...MOT...LOC 2048Z 242DEG 24KT 4034 7716

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Aug 10, 5:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service State College PA
518 PM EDT Tue Aug 10 2021

PAZ057-063-065-102200-
York PA-Cumberland PA-Dauphin PA-
518 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northwestern York,
central Dauphin and northeastern Cumberland Counties through 600 PM
EDT...

At 517 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Buffalo to Rockville to Shiremanstown
to near Lake Meade. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harrisburg, Lower Allen, Hershey, Colonial Park, Progress,
Mechanicsburg, Middletown, Camp Hill, New Cumberland, Linglestown,
Enola, Steelton, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline
View, Lawnton, Valley Green and Wormleysburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4002 7706 4007 7713 4004 7718 4004 7722
      4021 7703 4031 7698 4033 7691 4036 7694
      4035 7699 4040 7702 4042 7702 4045 7698
      4044 7674 4032 7663 4019 7670 4000 7687
TIME...MOT...LOC 2117Z 273DEG 23KT 4042 7695 4033 7689 4021 7695 4005
7710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Aug 10, 5:50 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
550 PM EDT Tue Aug 10 2021

PAZ064-065-102230-
York PA-Adams PA-
550 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of eastern Adams and
southwestern York Counties through 630 PM EDT...

At 550 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Meade to near Hampton to near
McSherrystown to Littlestown. Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hanover, Parkville, Hampton, Littlestown, McSherrystown, Lake Meade,
Dillsburg, Spring Grove, Pennville, New Oxford, East Berlin, Aspers,
York Airport, Abbottstown, York Springs, Heidlersburg, Hunterstown,
Franklintown, Wellsville and Idaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3978 7710 3989 7719 4002 7724 4003 7719
      4007 7713 4011 7697 4001 7691 3991 7683
      3972 7694 3972 7712
TIME...MOT...LOC 2150Z 243DEG 17KT 4002 7713 3992 7713 3983 7702 3973
7710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Colbert
Special weather statement, Aug 10, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT Tue Aug 10 2021

PAZ057-059-065-066-102230-
Lancaster PA-York PA-Lebanon PA-Dauphin PA-
552 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northwestern
Lancaster, northwestern York, southeastern Dauphin and southwestern
Lebanon Counties through 630 PM EDT...

At 551 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Indiantown Gap to Palmyra to near
Valley Green. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Hershey, Elizabethtown, Middletown, Mount Joy, Palmyra,
Steelton, Annville, Hummelstown, Cornwall, Maytown, Campbelltown,
Valley Green, Manchester, Pleasant Hill, Marietta, Sand Hill,
Highspire, Lebanon South and Cleona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4046 7640 4032 7637 4006 7656 4001 7691
      4011 7698 4029 7668 4044 7674
TIME...MOT...LOC 2151Z 264DEG 21KT 4044 7664 4030 7659 4013 7673

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:55 PM EDTHeat AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more30 hr
Aug 10, 12:55 PM EDTHeat AdvisoryCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more54 hr
Aug 10, 2:21 PM EDTSpecial Weather StatementCTPDauphin, Lebanon24 min
Aug 10, 2:32 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon43 min
Aug 10, 3:12 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset33 min
Aug 10, 3:23 PM EDTSpecial Weather StatementCTPBerks37 min
Aug 10, 3:25 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata50 min
Aug 10, 3:28 PM EDTSpecial Weather StatementCTPSchuylkill47 min
Aug 10, 4:14 PM EDTSpecial Weather StatementCTPJuniata31 min
Aug 10, 4:31 PM EDTSpecial Weather StatementCTPCentre29 min
Aug 10, 4:48 PM EDTSpecial Weather StatementCTPPerry27 min
Aug 10, 5:18 PM EDTSpecial Weather StatementCTPDauphin42 min
Aug 10, 5:50 PM EDTSpecial Weather StatementCTPAdams40 min
Aug 10, 6:12 PM EDTSpecial Weather StatementCTPLancaster63 min
Aug 10, 6:17 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon73 min
Aug 10, 6:29 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min
Aug 10, 7:00 PM EDTSevere Thunderstorm WarningCTPLancaster, York75 min
Aug 10, 7:33 PM EDTAreal Flood AdvisoryCTPLancaster2 hr

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.